Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Jul 16, 2012, 7:21 PM CDT for Moore County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 16, 2012, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
County Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 27 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2447 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897 WWUS84 KHUN 170021 SPSHUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 721 PM CDT MON JUL 16 2012 TNZ076-096-097-170100- FRANKLIN-LINCOLN-MOORE- 721 PM CDT MON JUL 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE COUNTIES UNTIL 800 PM CDT... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HURDLOW MOVING SOUTH AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SMITHLAND. FLINTVILLE...HUNTLAND. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3500 8621 3501 8648 3523 8641 3522 8624 TIME...MOT...LOC 0021Z 007DEG 4KT 3515 8634 $$ SL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 6:16 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 16, 6:16 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 616 PM CDT MON JUL 16 2012 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 249 PM CDT MON JUL 16 2012/ LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE A CLOSED LOW ACROSS THE PACIFIC NORTHWEST...WITH BROAD ANTICYCLONIC FLOW ACROSS THE REMAINDER OF THE NORTHERN CONUS. IN THE SOUTHEAST...MID LEVEL FLOW IS VERY ILL-DEFINED...SAVE FOR A RETROGRADING SHORTWAVE TROUGH NEARING THE GEORGIA COASTLINE. ASSOCIATED WITH A SHORTWAVE DEPARTING FROM THE NORTHEAST STATES...MOISTURE NEAR THE APPALACHIANS LEAD TO MORNING CONVECTIVE DEVELOPMENT...WITH SCATTERED CONVECTION ONGOING ACROSS THE CWFA. ITS ANOTHER HOT AND HUMID DAY...WITH TEMPERATURES AS HIGH AS THE MIDDLE 90S AND DEWPOINTS IN THE UPPER 60S AND LOW 70S. THE CONVECTION SHOULD DISSIPATE THIS EVENING...AND H5 FLOW SUGGESTS THE GREATEST COVERAGE OF STORMS WILL BE SOUTH AND EAST OF HERE. WITH AMPLE LOW LEVEL MOISTURE AND LACK OF APPRECIABLE SURFACE FLOW...EXPECTING ANOTHER NIGHT OF PATCHY FOG DEVELOPMENT. SCOTTSBORO REPORTED VISIBILITY AS LOW AS 1/4 SM...AND THE EVENING SHIFT WILL NEED TO PAY CLOSE ATTENTION TO SEE IF THIS TREND IS AGAIN EXPECTED TONIGHT. OTHERWISE...LOOK FOR LOWS IN THE UPPER 60S TO LOW 70S...MUCH LIKE WE HAVE SEEN THE LAST SEVERAL NIGHTS. FOR TOMORROW...LOOK FOR ANOTHER DAY OF DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. ANY FOG THAT LINGERS PAST THE MORNING COMMUTE WILL QUICKLY DISSIPATE...AND TEMPERATURES WILL ROCKET INTO THE UPPER 80S AND LOW 90S BY NOON. IN FACT...BY THE AFTERNOON HOURS...HEAT INDEX VALUES WILL BE IN THE LOW TRIPLE DIGITS ACROSS MUCH OF THE AREA. IN THIS WARM AND UNSTABLE ATMOSPHERE...SCATTERED SHOWERS ARE POSSIBLE ANYWHERE ACROSS THE CWFA...HOWEVER THEY SHOULD BE MOST CONCENTRATED IN THE SOUTHEAST...WHERE THE RICHEST MOISTURE WILL BE CONCENTRATED AS THE UPPER WAVE APPROACHES THE AREA. TEMPERATURES SHOULD BE A DEGREE OR SO WARMER THAN TODAY...WITH HIGHS IN THE LOW AND MIDDLE 90S. TOMORROW NIGHT WILL BE SIMILAR TO TONIGHT...WITH THUNDERSTORMS DISSIPATING IN THE EVENING...AND PATCHY FOG DEVELOPING AFTER MIDNIGHT. LOWS WILL ONCE AGAIN BE IN THE LOWER 70S. THE CONVECTION ON WEDNESDAY WILL AGAIN BY DIURNALLY MAXIMIZED...AIDED BY THE REMAINS OF THE RETROGRADING SHORTWAVE. BY THURSDAY...LOOK FOR SLIGHTLY GREATER SHOWER AND THUNDERSTORM ACTIVITY AS MOISTURE POOLS OVER THE AREA AND H5 FLOW BECOMES NORTHWESTERLY AHEAD OF A BUILDING RIDGE OVER THE CENTRAL PLAINS. THE HIGHER THUNDERSTORM CHANCES WILL CONTINUE ON FRIDAY AS A SHORTWAVE TROUGH AND TRAILING COLD FRONT APPROACH THE AREA. ULTIMATELY...THE MAIN SHORTWAVE WILL STAY NORTHEAST OF THE CWFA...HOWEVER A RELATIVE MAXIMUM IN MID LEVEL WINDS AND THE HIGH LOW LEVEL MOISTURE WILL CONTRIBUTE TO GREATER STORM COVERAGE...ALONG WITH AN ENHANCED THREAT OF STRONG GUSTY WINDS...FREQUENT LIGHTING...AND LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND...WITH SEASONABLE TEMPERATURES IN THE LOW AND MIDDLE 90S FOR HIGHS...AND LOWS IN THE LOW 70S. JLL && .AVIATION... FOR 00Z TAFS... CLUSTERS OF THUNDERSTORMS WILL CONTINUE THRU 01-02Z. THE STRONGER CLUSTER OF STORMS JUST N/NE OF KHSV WILL PRODUCE GUSTY OUTFLOW WINDS...LIGHTNING AND +RA IN THE AREA. THE CELL JUST EAST OF KMSL IS NOT AS INTENSE...BUT WILL MAINTAIN A VCTS THRU 01Z AT THIS LOCATION. OTRW...PREVAILING VFR IS XPCTD TNGT INTO TUE...ALTHOUGH SOME PATCHY BR MAY OCCUR LATE TNGT AND EARLY TUE...SO HAVE MAINTAINED TEMPO MVFR DUE TO BR FROM 09-13Z. KULA && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 16, 12:25 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1225 PM CDT MON JUL 16 2012 ALZ001>010-016-TNZ076-096-097-171000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1225 PM CDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON...MAINLY ACROSS THE CENTRAL AND EASTERN HALF OF THE TENNESSEE VALLEY. A FEW STRONG STORMS ARE POSSIBLE...CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SLOW MOVING THUNDERSTORMS MAY ALSO RESULT IN MINOR FLOODING OF SOME ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE MIDDLE OF THE WORK WEEK. CHANCES FOR STORMS WILL THEN INCREASE LATE IN THE WEEK AS A FRONTAL BOUNDARY PUSHES SOUTH TOWARD THE TENNESSEE VALLEY AREA. GUSTY WINDS...HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE WITH ANY STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 5:44 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
544 PM CDT MON JUL 16 2012
ALZ006-TNZ096-162330-
LINCOLN-MADISON-
544 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND MADISON COUNTIES
UNTIL 630 PM CDT...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR SKINEM...FAYETTEVILLE...AND
BELLEVIEW...MOVING SOUTH AT 5 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELORA.
BELLEVIEW.
LINCOLN.
PLEVNA.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3509 8632 3506 8632 3493 8641 3502 8672
3519 8658
TIME...MOT...LOC 2243Z 013DEG 5KT 3507 8655Special weather statement, Jul 16, 6:39 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
639 PM CDT MON JUL 16 2012
TNZ096-170030-
LINCOLN-
639 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 730 PM
CDT...
AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KELSO. MOVING SOUTHEAST AT 5 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CRYSTAL SPRINGS.
LINCOLN.
SMITHLAND.
FLINTVILLE...ELORA.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3514 8637 3512 8636 3513 8635 3510 8632
3502 8632 3499 8638 3499 8653 3511 8662
3521 8644
TIME...MOT...LOC 2339Z 307DEG 3KT 3511 8646Special weather statement, Jul 16, 6:42 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 PM CDT MON JUL 16 2012
TNZ096-170030-
LINCOLN-
642 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 730 PM
CDT...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CASH POINT. THIS STORM WAS NEARLY
STATIONARY.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CASH POINT.
BLANCHE.
TAFT.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3499 8665 3499 8684 3503 8684 3511 8684
3514 8675
TIME...MOT...LOC 2342Z 339DEG 1KT 3502 8682
SLLocal storm report, Jul 16, 6:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
648 PM CDT MON JUL 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 6 NE GUNTERSVILLE 34.42N 86.20W
07/16/2012 MARSHALL AL EMERGENCY MNGR
TREES WERE BLOWN DOWN IN TOWN CREEK ON THE PENINSULA
NORTH OF GUNTERSVILLE STATE PARK.
&&
KULASpecial weather statement, Jul 16, 6:48 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
648 PM CDT MON JUL 16 2012
TNZ076-097-170030-
FRANKLIN-MOORE-
648 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND MOORE COUNTIES UNTIL
730 PM CDT...
AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAK GROVE...OR 8 MILES EAST OF LYNCHBURG...
MOVING SOUTH AT 5 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ESTILL SPRINGS...TIMS FORD LAKE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3535 8624 3535 8622 3534 8620 3536 8618
3537 8615 3536 8612 3522 8602 3514 8631
3537 8635 3539 8625
TIME...MOT...LOC 2348Z 342DEG 2KT 3532 8622Special weather statement, Jul 16, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 721 PM CDT MON JUL 16 2012 TNZ076-096-097-170100- FRANKLIN-LINCOLN-MOORE- 721 PM CDT MON JUL 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE COUNTIES UNTIL 800 PM CDT... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HURDLOW MOVING SOUTH AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SMITHLAND. FLINTVILLE...HUNTLAND. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3500 8621 3501 8648 3523 8641 3522 8624 TIME...MOT...LOC 0021Z 007DEG 4KT 3515 8634 SL
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:50 PM CDT | Special Weather Statement | HUN | Lauderdale | 25 min |
| Jul 17, 5:30 PM CDT | Special Weather Statement | HUN | Lauderdale | 45 min |
| Jul 17, 6:52 PM CDT | Special Weather Statement | HUN | Lawrence | 38 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.